MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-25
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the surgeon used a ped-5.0-25 stent to treat a left internal carotid artery ophthalmic artery aneurysm.The stent was delivered to the m2 segment of the internal carotid artery.After opening in the straight segment, it pulled against the rivet at the end of the internal carotid artery.At the neck of the aneurysm, repeated pushed and pulled failed to open.The surgeon retrieved and deployed the stent again, but still failed to open.Then, the stent was replaced with a 4.75-25 stent, and the surgery proceeded smoothly.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The pipeline was used for an approved on-label) indication.The patient was undergoing surgery for treatment of a saccular, unruptured ophthalmic artery aneurysm with a max diameter of 8 mm and a 6 mm neck diameter.The landing zone was 3.7mm distally and 5.0mm proximally.It was noted the patient's vessel tortuosity was severe.Dual antiplatelet therapy (dapt) was administered.The angiographic result post procedure was right internal carotid artery ophthalmic artery aneurysm.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline flex device was returned within a shipping box, a plastic bio-pouch, an open pipeline flex inner pouch, and a dispenser coil.¿ visual inspection/damage location details: no bends or kinks were found with the pipeline flex pusher.The pipeline flex pusher re -sheathing pad, sleeves, and tip coil were found to be in good condition.The pipeline flex braid was returned already detached from the pusher.Therefore, the proximal and distal ends of the braid could not be identified.Both ends of the pipeline flex braid were found open and damaged (frayed).¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete open distal¿ report could not be confirmed as both ends of the pipeline flex braid were found open.Possible causes of ¿failure/incomplete open distal¿ include patient vessel tortuosity, damaged braid, or user deploys braid in vessel bend.As the braid was not deployed in a bend, it is likely that the patient¿s severe vessel tortuosity and the damage found with the braid contributed to the failure to open.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.The cause of the failure to open was not determined.The failure occurred in the distal section of the pipeline.The device had not been placed in a vessel bend when the issue was observed.No additional steps or adjunctive devices, such as resheathing, wire/catheter manipulation, or balloon assistance, were attempted to open the pipeline.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22945564
Report Number2029214-2025-01951
Device Sequence Number9892952
Product Code OUT
UDI-Device Identifier00763000284732
UDI-Public(01)00763000284732(17)271016(10)B804298
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-25
Device Catalogue NumberPED2-500-25
Device Lot NumberB804298
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2025
Supplement Date Received by Manufacturer09/03/2025
10/28/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date09/04/2025
11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale
Patient Weight50 KG